Vortex statistics for turbulence in a container with rigid boundaries

H.J.H. Clercx, A.H. Nielsen

    Research output: Contribution to journalJournal articleResearchpeer-review

    Abstract

    The evolution of vortex statistics for decaying two-dimensional turbulence in a square container with rigid no-slip walls is compared with a few available experimental results and with the scaling theory of two-dimensional turbulent decay as proposed by Carnevale et al. Power-law exponents, computed from an ensemble average of several numerical runs, coincide with some experimentally obtained values, but not with data obtained from numerical simulations of decaying two-dimensional turbulence with periodic boundary conditions.
    Original languageEnglish
    JournalPhysical Review Letters
    Volume85
    Issue number4
    Pages (from-to)752-755
    ISSN0031-9007
    DOIs
    Publication statusPublished - 2000

    Fingerprint Dive into the research topics of 'Vortex statistics for turbulence in a container with rigid boundaries'. Together they form a unique fingerprint.

    Cite this